Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have been prescribed Benzoyl Peroxide 5% to go along with my Doxycycline. I was just wondering if it is normal for it to be itching and flaking after 3 and a half weeks of treatment. It's sad because I dream of soaking my face in a bucket of lotion (it's replaced the one about winning the lottery.) However, my derm doesn't recommend moisturizer because of my oily (not any more I guess) skin. And what's really bad is that when my makeup is on you can really see small flakes coming up off my skin, mostly on my cheeks where most of my acne is, which is as embarassing as having acne. I'm not even sure it's helping although I refuse to stop the treatment because I really want something to work. In leiu (spelling?) of no moisturizer, I bought a Dove facial cleanser for Sensitive Skin that helps moisturize, but doesn't solve the problem. I wonder if the flakes are due to the BP or skin falling off? I can't tell. So what I guess I'm asking is, has anyone else went through this? How did you manage?

(Sorry about all the rambling. It's good to get this out.)

Link to comment
Share on other sites

I have been prescribed Benzoyl Peroxide 5% to go along with my Doxycycline. I was just wondering if it is normal for it to be itching and flaking after 3 and a half weeks of treatment. It's sad because I dream of soaking my face in a bucket of lotion (it's replaced the one about winning the lottery.) However, my derm doesn't recommend moisturizer because of my oily (not any more I guess) skin. And what's really bad is that when my makeup is on you can really see small flakes coming up off my skin, mostly on my cheeks where most of my acne is, which is as embarassing as having acne. I'm not even sure it's helping although I refuse to stop the treatment because I really want something to work. In leiu (spelling?) of no moisturizer, I bought a Dove facial cleanser for Sensitive Skin that helps moisturize, but doesn't solve the problem. I wonder if the flakes are due to the BP or skin falling off? I can't tell. So what I guess I'm asking is, has anyone else went through this? How did you manage?

(Sorry about all the rambling. It's good to get this out.)

I'm very surprised your derm hasn't recommended you using an oil free moisturizer.

Also derms usually start you on 2.5% Benzoyl Peroxide (BP) to get your skin used to it.

The people on here follow Dan's regimen, it clears with the least amount of irritation, we never use higher than 2.5% BP.

Here is a rundown of regimens from IMHO a good derms point of view...

http://www.holistickids.org/pdfs/acne.pdf

Antibiotics are bad news, especially orally, and are only as effective as lotions...

http://news.bbc.co.uk/1/hi/health/4102743.stm

Check out Dan's videos on this site for his regimen.

You can 'crudely' dilute your BP by using half your usual amount and mixing with equal amount of water.

Brands of BP as well as cleanser and moisturizers make a difference.

Use ones with the least amount of ingredients and check the ingredients using google for comdegonicity (likelyhood of pore clogging) and irritancy.

For instance at...

http://www.zerozits.com/Articles/article6.htm

Link to comment
Share on other sites

RedSeven, thanks for your input; I will thoroughly consider your advice.

By the way though my derm gave me a 5% prescription, she gave me 8% samples, so that was worse. Guess my skin must have looked pretty bad to her. Damn fluorescent lights!

Link to comment
Share on other sites

I have been prescribed Benzoyl Peroxide 5% to go along with my Doxycycline. I was just wondering if it is normal for it to be itching and flaking after 3 and a half weeks of treatment. It's sad because I dream of soaking my face in a bucket of lotion (it's replaced the one about winning the lottery.) However, my derm doesn't recommend moisturizer because of my oily (not any more I guess) skin. And what's really bad is that when my makeup is on you can really see small flakes coming up off my skin, mostly on my cheeks where most of my acne is, which is as embarassing as having acne. I'm not even sure it's helping although I refuse to stop the treatment because I really want something to work. In leiu (spelling?) of no moisturizer, I bought a Dove facial cleanser for Sensitive Skin that helps moisturize, but doesn't solve the problem. I wonder if the flakes are due to the BP or skin falling off? I can't tell. So what I guess I'm asking is, has anyone else went through this? How did you manage?

(Sorry about all the rambling. It's good to get this out.)

try cetaphil lotion it works good.

Link to comment
Share on other sites

Damn fluorescent lights!

Too crazy! for some reason my skin looks BETTER in that lighting these days. Maybe its just the winter...

I use a good moisturizer you might want to try its called Neutrogena Moisture for Sensitive Skin. It helps! and its very NON greasy.

Link to comment
Share on other sites

i had this when i was on 5% benzoyl peroxide, and stopped using it after and the doctor prescribed me differin. when i had the peeling skin i just used an exfoliant to get all the dead skin off after a couple of days of peeling and it looked almost as good as new

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×